MAUDE Adverse Event Report: ABBOTT VASCULAR INC. SUPERA; STENT, SUPERFICIAL FEMORAL ARTERY

ABBOTT VASCULAR INC. SUPERA; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number S-60-120-120-P6
Medical Device Problem Codes Material Separation (1562); Migration (4003)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 05/30/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other incidents from this lot.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that during device removal inadvertent interaction between the deployed stent and the device tip resulted in the reported stent migration.Further manipulation of the compromised device ultimately resulted in the reported tip material separation.As reported, an additional stent was advance to embed the floating tip to the vessel wall in the popliteal and additional balloon catheter was used to fully post dilate the implanted stent and the target lesion and the procedure was concluded.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was performed to treat a 70% stenosed lesion in the popliteal artery.The vessel was predilated using a 4x150mm and 6x200mm non-abbott balloon, with no atherectomy noted.Following this a 6.0x120mm supera peripheral self-expanding stent (ses) was advanced through a 6fr 45cm sheath and over a 018 command guidewire (gw) to the lesion and deployed at the the target lesion.It was noted that the stent was fully deployed with the thumb slide advanced to the distal portion of the handle with the distal end of the sheath being located at a substantial distance away with proximal ended of the stent in the popliteal and the distal end of the sheath in the common femoral artery.However following withdrawal under fluoroscopy with the handle in the locked position, it was noted that the stent migrated to the superficial femoral artery (sfa) and was located within a stent that was previously implanted during the procedure.In additional the cone tip of the delivery catheter was noted to be separated and floating in the sfa.Therefore an additional stent was advance to embed the floating tip to the vessel wall in the popliteal and additional balloon catheter was used to fully post dilate the implanted stent and the target lesion and the procedure was concluded.There were no adverse patient sequela nor clinical delay reported.No additional information was provided.

Brand Name
SUPERA
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key22288168
Report Number2024168-2025-06299
Device Sequence Number12878496
Product Code NIP
UDI-Device Identifier08717648211836
UDI-Public(01)08717648211836(17)270228(10)5030361
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberS-60-120-120-P6
Device Catalogue NumberS-60-120-120-P6
Device Lot Number5030361
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2025
Initial Report FDA Received Date06/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE: 18 COMMAND GUIDEWIRE; SHEATH: 6FR 45CM
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight68 KG